MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a za9003 24.0 diopter intraocular lens (iol) was implanted in the patient¿s right eye (od) on (b)(6) 2018.It was later explanted on (b)(6) 2018 due to the patient being unable to tolerate myopia and ended up -1.75.There was no incision enlargement, no vitrectomy performed, and no suture(s) used.The replacement lens was the same model.Reportedly, the patient outcome was good and there was still some glare at night, but much improved.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 01/15/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The lens was observed under microscope 10x magnification, and it was observed cut in two pieces residues were observed in the optic zone.The optic zone was observed with marks.The haptics were observed positioned.This is a removed lens and the condition of the lens is related to the removal procedure.The reported complaint cannot be verified since the condition of the lens received, also this is a patient condition that cannot be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key8183334
Report Number2648035-2018-01640
Device Sequence Number11114195
Product Code HQL
UDI-Device Identifier05050474529090
UDI-Public(01)05050474529090(17)230125
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2023
Device Model NumberZA9003
Device Catalogue NumberZA90030240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer01/22/2019
10/25/2020
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/14/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC30 CARTRIDGE LOT NUMBER UNKNOWN; EMERALDC30 CARTRIDGE LOT NUMBER UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Date Report Sent to FDA01/01/2005